The symptoms of novel coronavirus COVID-19 includes high grade fevers. On normal days, a common move to control a fever would include taking some Advil or generic ibuprofen.
However, according to France's health minister, taking ibuprofen or other anti-inflammatories may actually WORSEN your symptoms of COVID-19.
Here's why he's saying that...
Anti-inflammatories have great effects for treating pain throughout the body, but in doing so they do have a depressive effect on parts of our immune system. That's where this becomes concerning. With COVID-19 coming so hard and so strong on those it's impacting, having your immune system in the best possible shape is important. The trigger for inflammatory chemicals to be released in your body is one of the main defenses against COVID-19 and that process is lessened with ibuprofen.
Doctors inside the United States are saying they still need to see more data on this situation, but this information is coming from the health minister for the country of France, so it's not joe-blow spouting off here.
Suggested replacements to help combat the fevers that come with COVID-19 include acetaminophen (Tylenol) and paracetamol (Panadol).
As always, if you're showing symptoms of COVID-19 or running a high fever, reach out to your doctor for the latest advice.